Alert archive / Tennessee / Tornado Warnings in 1998
Tornado Warning 136, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 26, 1998, 3:44 PM CDT for Franklin County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1998, 3:44 PM CDT (20:44 UTC)
- Expired
- May 26, 1998, 4:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Franklin County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
215 WFUS1 KBNA 262045 RRA TORBNA TNC051-262130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 344 PM CDT TUE MAY 26 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... FRANKLIN COUNTY IN MIDDLE TENNESSEE * UNTIL 430 PM CDT * AT 342 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 11 MILES EAST OF FAYETTEVILLE OR 5 MILES SOUTHWEST OF LEXIE CROSSROADS MOVING EAST AT 30 MPH. * TORNADO IS EXPECTED TO BE NEAR... LEXIE CROSSROADS AT 350 PM CDT BEANS CREEK AT 355 PM CDT MAXWELL AT 355 PM CDT BELVIDERE AT 400 PM CDT ROWE GAP AT 410 PM CDT WINCHESTER AT 410 PM CDT KEITH SPRINGS AT 410 PM CDT COWAN AT 420 PM CDT IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM AWAY FROM WINDOWS. TAKE COVER NOW. BOYD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 26, 2:08 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 26, 2:08 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 208 PM CDT TUE MAY 26 1998 ADAP CHARTS SHOWING AMS STARTING TO STABILIZE OVR NW MID TN...W/ RA SLOWLY WEAKENING. THINGS ARE FIRING UP OVR SW MID TN WHERE AMS IS MORE UNSTABLE AND CAP ALMOST ERADICATED. SMC CHART SHOWS NEGATIVE MOISTURE FLUX CONVERGENCE ACRS NRN MID TN W/ POSITIVE VALUES ACRS SRN COUNTIES. FRONTOGENESIS PROGS SHOW PRIMARY FORCING OVR SRN COUNTIES. ALTHO BLV RA WL CONT ACRS PORTIONS OF MID TN EARLY THIS EVENING...DO NOT BLV FFA WARRANTED FOR TNGT AS THREAT HAS DIMINISHED. MODELS SHOW SFC BNDRY WEAKENING DURG NEXT 24H W/ SIGNIFICANT DRYING IN MID AND UPR LVLS COMMENCING TMRW MRNG. THEREFORE ONLY SLGT POPS WARRANTED FOR FA FOR TMRW MRNG. BLV ZFP FOR BNA SHUD BE WORDED AS FOLLOWS: .TONIGHT...SHOWERS LIKELY. LOW IN THE MIDDLE 60S. LIGHT AND VARIABLE WIND. CHANCE OF RAIN 70 PERCENT. .WEDNESDAY...A SLIGHT CHANCE OF SHOWERS EARLY...BECOMING PARTLY CLOUDY IN THE AFTERNOON. HIGH 80 TO 85. WIND BECOMING NORTHWEST 5 TO 10 MPH. CHANCE OF RAIN 20 PERCENT. .WEDNESDAY NIGHT...MOSTLY CLEAR. LOW IN THE LOWER 60S. .THURSDAY...MOSTLY SUNNY. HIGH IN THE UPPER 80S. BNA 65/83/62/88 7200 08
In the hours before
Special weather statement, May 26, 12:28 PM CDT, 3 hours 16 minutes before
TNZ055>058-060>063-065-075>082-093>098-262125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1228 PM CDT TUE MAY 26 1998 A VERY MOIST AND UNSTABLE AIR MASS IS IN PLACE OVER SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON. THUNDERSTORMS HAVE STARTED TO FORM OVER NORTHEAST MISSISSIPPI INTO WESTERN TENNESSEE AROUND SELMER. THESE STORMS WILL MOVE NORTHEAST INTO SOUTHWEST MIDDLE TENNESSEE AND MOST LIKELY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. IF YOU LIVE IN WAYNESBORO...LAWRENCEBURG...SHELBYVILLE... FAYETTEVILLE...MANCHESTER...MCMINNVILLE AND JASPER STAY ALERT TO THE WEATHER SITUATION THIS AFTERNOON AND EVENING. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION MAINLY AFTERNOON AND EARLY TONIGHT. BOYD
Local storm report, May 26, 2:42 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
242 PM CDT TUE MAY 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM PULASKI TN WIND DAMAGE
05/26/98 GILES TREES REPORTED DOWN JUST
WEST OF PULASKI...REPORTED
BY SHERIFFS DEPUTY.
BOYDLocal storm report, May 26, 2:42 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
242 PM CDT TUE MAY 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM PULASKI TN WIND DAMAGE
05/26/98 GILES TREES REPORTED DOWN JUST
WEST OF PULASKI...REPORTED
BY SHERIFFS DEPUTY.
BOYDLocal storm report, May 26, 3:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
324 PM CDT TUE MAY 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM TN WIND DAMAGE
05/26/98 LAWRENCE 911 CENTER REPORTED TREES
AND POWERLINES DOWN
COUNTYWIDE.
0230 PM PULASKI TN WIND DAMAGE
05/26/98 GILES TREES REPORTED DOWN JUST
WEST OF PULASKI...REPORTED
BY SHERIFFS DEPUTY.Special weather statement, May 26, 3:42 PM CDT, 2 minutes before
TNZ056>061-093>095-262125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 342 PM CDT TUE MAY 26 1998 THE SEVERE THUNDERSTORM WATCH FOR GILES...HICKMAN...LAWRENCE... LEWIS...MARSHALL...MAURY...PERRY...WAYNE...AND WILLIAMSON COUNTIES HAS BEEN CANCELLED. THE WATCH REMAINS IN EFFECT FOR BEDFORD...BLEDSOE...CANNON... COFFEE...DE KALB...FRANKLIN...GRUNDY...JACKSON...LINCOLN...MOORE ...OVERTON...PUTNAM...RUTHERFORD...SEQUATCHIE...SMITH...VAN BUREN... WARREN...WHITE...AND WILSON COUNTIES UNTIL 700 PM CDT.
Special weather statement, May 26, 3:42 PM CDT, 2 minutes before
TNZ056>061-093>095-262125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 342 PM CDT TUE MAY 26 1998 THE SEVERE THUNDERSTORM WATCH FOR GILES...HICKMAN...LAWRENCE... LEWIS...MARSHALL...MAURY...PERRY...WAYNE...AND WILLIAMSON COUNTIES HAS BEEN CANCELLED. THE WATCH REMAINS IN EFFECT FOR BEDFORD...BLEDSOE...CANNON... COFFEE...DE KALB...FRANKLIN...GRUNDY...JACKSON...LINCOLN...MOORE ...OVERTON...PUTNAM...RUTHERFORD...SEQUATCHIE...SMITH...VAN BUREN... WARREN...WHITE...AND WILSON COUNTIES UNTIL 700 PM CDT.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 46 min |
| May 25, 7:17 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 48 min |
| May 25, 7:43 PM CDT | Tornado Warning | OHX | Sumner | 47 min |
| May 25, 7:54 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 36 min |
| May 25, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 50 min |
| May 25, 8:11 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 49 min |
| May 25, 8:20 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 35 min |
| May 25, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| May 25, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 35 min |
| May 25, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 32 min |
| May 25, 9:17 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 33 min |
| May 25, 9:28 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 32 min |
| May 25, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 33 min |
| May 26, 8:09 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 2 hr |
| May 26, 8:20 AM CDT | Flash Flood Warning | OHX | Sumner, Wilson | 2 hr |
| May 26, 10:03 AM CDT | Flash Flood Warning | OHX | Houston | 92 min |
| May 26, 1:50 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 50 min |
| May 26, 2:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 50 min |
| May 26, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 47 min |
| May 26, 3:30 PM CDT | Tornado Warning | OHX | Lincoln | 35 min |
Nearby
Tornado Warnings in Tennessee, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.